Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Lot of chest pain and arm pain - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1723 Questions
Doctor :   Hi
Doctor :   Are you back?
Doctor :   Please proceed
User :   yes got lost
Doctor :   Ok
Doctor :   Shall we proceed
User :   yes
Doctor :   We were discussing about your high diastolic blood pressure even on multiple medications
User :   yes thats right do you think it will ever be able to come down
Doctor :   Yes
Doctor :   It can come down
User :   the side effect are so hard to deal with
Doctor :   Did you go back for a review with the doctor after 3 months of following the current combo
User :   i get a lot of chest pain and arm pain
User :   yes
User :   the doctor says its nothing
Doctor :   What was the opinion and when was it?
User :   i do suffer with anxiety
User :   but the pain seems different from anxiety pain and i didnt have this pain beofre addig medication to the atenolol
User :   my doctor just keeps changing my meds
User :   but im just changing for a new set of side effects with each different medication and not much change to my bp
User :   im also being now treated for acid reflux and the pain is more like a spasm of the esauagus that radiates
User :   im just so fed up of not being able to get my bp down
Doctor :   What are the different side effects apart from the chest pain and arm pain?
User :   abdominal pain
User :   that feels like bruising
Doctor :   Ok
User :   not acid pain
Doctor :   Is your treating doctor a specialist Cardiologist?
Doctor :   I have few more questions for you too
User :   not that i know of
User :   ok
Doctor :   When was the high BP detected first?
User :   when i was 34 i was put on atenolol
Doctor :   Did the doctor educate you about non pharmacological measures, i.e lifestyle and diet
User :   and then 2 years ago i had a chage of doctor
User :   and she added meds to it
User :   the atenolol alone was not doing a lot
User :   im 42 now
Doctor :   Did the doctor educate you about non pharmacological measures, i.e lifestyle and diet
User :   yes i have cut down on fat and salt and get some exersise
Doctor :   Did you reduce on weight?
User :   not a lot to be honest
User :   im 12 stone and 5ft 4
Doctor :   Are you continuing your exercise and diet?
User :   yes
User :   not very strenouse exersise but a lot of walking
Doctor :   Ok
Doctor :   A 10% reduction in your current weight shall surely reduce your BP to maximum levels, take it as my word
User :   yes im sure that would help
Doctor :   Having said that, I also want to ask you if an ECG is done and any changes are noted?
User :   i think im a couple of stones overweight
User :   i had an treadmill stress test last summer
Doctor :   Do you smoke?
User :   and they did not find anything
User :   i did smoke i gave up 18 months ago
Doctor :   Listen, the diastolic BP is largely dependent on the relaxation of heart
User :   yes
Doctor :   Hence it is important to know whether heart is enlarged. It is known with the help of ECG or 2 D ECHO
User :   i had an exray and the doctor said my heart was not enlaged
Doctor :   X ray is not the right thing, 2 D ECHO is correct
User :   oh i have not had that sone
Doctor :   If these are normal, then the current medication that you take are not helping and you should see a specialist cardiologist
Doctor :   who can revise the medicine
Doctor :   One or two consults with him back to back over 2 months time shall set the right medicines
Doctor :   later you can follow up with your regular Family physician / PCO
Doctor :   PCP
User :   how do i go about seeing a specialist
Doctor :   Since you are from UK, I know it is important to have a referral
User :   yes
Doctor :   You should be able to document the high BP even on regular medication to your treating GP
User :   yes
Doctor :   This is by maintaining a BP diary and time
User :   yes
Doctor :   with date
Doctor :   You should also mention the 'side effects' as you say in that and frequency
User :   yes
Doctor :   The arm pain, chest pain are not common with the medicines that you take
Doctor :   Hence this will raise the suspicion of the doctor and it can prompt a referral
User :   ok thakyou
Doctor :   I hope this session has brought some insight
Doctor :   What to do with the doctor and for yourself ( wt loss and low salt diet)
User :   yes i feel a little clearer now thankyou
Doctor :   Pleasure speaking to you

User :   thankyou
Doctor :   Thank you for consulting me
User :   :)
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor